MAUDE Adverse Event Report: WELLSPECT HEALTHCARE LOFRIC ORIGO; CATHETER, STRAIGHT

WELLSPECT HEALTHCARE LOFRIC ORIGO; CATHETER, STRAIGHT
Model Number 44314
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number listed in this complaint was reported from the customer box that was stored in the user's cabinet as the primary packaging had already been discarded.The review of the production data for this lot did not show any relevant problems or deviations.Neither the product in question nor products from the affected lot have been returned for examination.Without examination and testing, wellspect healthcare is unable to comment on the condition of the device or the cause of the incident.Wellspect healthcare has only received a picture from the user's urology clinic of the actual device, which shows that the catheter has broken at the upper catheter hole at the tip.The actual break in the catheter tubing appears smooth.In addition, wellspect healthcare has conducted a complete review of each process step in the manufacturing.The conclusion from the review is that no part of the manufacturing process could have caused this type of defect in the catheter, even in a faulty position.It has also been concluded that if the defect was on the raw catheter from the supplier, it could not have been completed in the production process.Based on the above investigation and the limited information we have received from the patient; we cannot draw any conclusions as to the root cause and consider this an isolated incident.No other complaints regarding this type of failure on lofric origo have been reported.If additional facts should cause us to change or supplement the information or conclusions in this report, a follow-up report will be submitted.
 
Event or Problem Description
An adverse event occurred in the us where a young 18-year-old woman reported that while she was self-catheterizing with a lofric origo intermittent catheter, it broke inside her body.The user noticed when she pulled out the catheter that something was wrong with it because the catheter tip was missing, the catheter was broken.She initially thought that the catheter tip might have fallen to the floor, but it had not.The user visited her urologist the same day (approximately 2 hours later) and had a cystoscopy performed which revealed the catheter tip in the user's bladder.It was removed in the urologist's office (without surgery) and the user was able to go home without any antibiotic prescriptions.The user experienced some tenderness and pain the following day.According to the user's grandmother, the catheter did not look different, and the catheter packaging looked unopened.The user performed the catheterization as instructed, squeezing the water bag (sachet) before use to activate the catheter coating.Per her grandmother she did not use any sharp tools (scissors etc) on the catheter or packaging.The user is new to cic (clean intermittent catheterization).She performed cic for 3-4 weeks, and has had foley catheters for some time, then started cic again.We (wellspect healthcare) have not been able to obtain any further information about the user's health condition or if she experienced anything different while performing the catheterization.We have also not received any information about whether there was any bleeding during insertion or withdrawal of the catheter when this incident occurred.Several attempts have been made to contact the user and obtain further information about this incident, but with no success.No products will be returned.However, we have received images/pictures from the user's urology clinic showing a broken catheter and a loose catheter tip.Lofric origo nelaton is a single use urinary intermittent catheter with a hydrophilic coating with an insertion grip for a non-touch technique catheterization and has an integrated wetting solution bag (sachet) to activate the hydrophilic catheter coating before use.The device is delivered sterile.

Brand Name
LOFRIC ORIGO
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
mölndal, SE-43 121
SW  SE-43121
Manufacturer Contact
ulrika skogbäck
aminogatan 1
p.o.box 14
mölndal, SE-43-121
SW   SE-43121
MDR Report Key23521041
Report Number3009632672-2025-00039
Device Sequence Number9732562
Product Code EZD
UDI-Device Identifier07333387043333
UDI-Public07333387043333
Combination Product (Y/N)N
PMA/510(K) Number
K250659
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number44314
Device Catalogue Number4431440
Device Lot Number664268
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Initial Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age18 YR
Patient SexFemale